MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Model Number 71420170
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, there was a revision surgery due to patient experiencing tibial pain and tibial base plate loosening following a primary total knee replacement.The gns ii cmt tib size 6 left and the lgn ps high flex xlpe sz 5-6 13mm were explanted.The procedure was completed with smith and nephew devices.It is unknown if there was a delay.No other complications were reported.
 
Additional Manufacturer Narrative
It was reported that, there was a revision surgery due to patient experiencing tibial pain and tibial base plate loosening following a primary total knee replacement.The gns ii cmt tib size 6 left and the lgn ps high flex xlpe sz 5-6 13mm were explanted.The procedure was completed with smith and nephew devices.It is unknown if there was a delay.No other complications were reported.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A medical analysis noted that that the requested medical documentation was not available due to lack of consent.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, a thorough assessment cannot be rendered.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to fit/sizing, traumatic injury, abnormal motion over time, poor bone quality or patient medical history.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 6 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11240715
Report Number1020279-2021-00694
Device Sequence Number4061973
Product Code JWH
UDI-Device Identifier03596010206282
UDI-Public03596010206282
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420170
Device Catalogue Number71420170
Device Lot Number19EM16787
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71453223 LGN PS HIGH FLEX XLPE SZ 5-6 13MM; 71453223 LGN PS HIGH FLEX XLPE SZ 5-6 13MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;